Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 77, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2021, 3:14 PM CDT for 4 counties in Arkansas. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 3:14 PM CDT (20:14 UTC)
- Expired
- Apr 9, 2021, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 3:17 PM CDT | TSTM WND DMG | Gassville, AR | TREES AND POWERLINES WERE BLOWN DOWN. A CARPORT WAS ALSO OVERTURNED. |
| Apr 9, 3:17 PM CDT | HAIL 2.75 | 1 Wnw Colfax, AR | |
| Apr 9, 3:19 PM CDT | TSTM WND GST 61 | 2 Sw Fawn Park, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
587
WUUS54 KLZK 092014
SVRLZK
ARC005-049-065-089-092045-
/O.NEW.KLZK.SV.W.0077.210409T2014Z-210409T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
314 PM CDT Fri Apr 9 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Izard County in north central Arkansas...
Northeastern Marion County in north central Arkansas...
Baxter County in north central Arkansas...
Western Fulton County in north central Arkansas...
* Until 345 PM CDT.
* At 313 PM CDT, severe thunderstorms were located along a line
extending from near Bull Shoals State Park to near Rodney, moving
northeast at 65 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mountain Home... Bull Shoals...
Gassville... Calico Rock...
Flippin... Lakeview in Baxter County...
Norfork... Salesville...
Viola... Pineville...
Briarcliff... Arkawana...
Bexar... Norfork Dam...
Diamond Bay... Flint Springs...
Ott... Ozark Regional Airport...
Gamaliel Landing... Fawn Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 9211 3631 9276 3650 9258 3650 9171
TIME...MOT...LOC 2013Z 220DEG 59KT 3635 9263 3623 9220
HAIL...1.25IN
WIND...60MPH
$$
Goudsward1 follow-up statement
705
WWUS54 KLZK 092031
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
331 PM CDT Fri Apr 9 2021
ARC005-049-065-089-092045-
/O.CON.KLZK.SV.W.0077.000000T0000Z-210409T2045Z/
Izard AR-Marion AR-Baxter AR-Fulton AR-
331 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTH CENTRAL IZARD...NORTH CENTRAL MARION...NORTHERN BAXTER AND
WESTERN FULTON COUNTIES...
At 331 PM CDT, severe thunderstorms were located along a line
extending from near Arkawana to near Bexar, moving northeast at 60
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mountain Home... Bull Shoals...
Lakeview in Baxter County... Viola...
Arkawana... Bexar...
Diamond Bay... Flint Springs...
Ott... Ozark Regional Airport...
Gamaliel Landing... Fawn Park...
Sturkie... Byron...
Ozark Isle... Midway in Baxter County...
Moko... Gamaliel...
Oakland... Mitchell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3623 9202 3640 9268 3650 9258 3650 9171
TIME...MOT...LOC 2031Z 221DEG 51KT 3643 9251 3631 9208
HAIL...1.25IN
WIND...60MPH
$$
GoudswardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 12:37 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 9, 12:37 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1237 PM CDT Fri Apr 9 2021 .AVIATION... Forecasts will continue to utilize CAM guidance for placement of TSRA at sites through 12z/10. Expect low MVFR ceilings to affect sites during the second half of the valid TAF period, affecting northern sections the longest. 55 && .PREV DISCUSSION...(ISSUED 653 AM CDT Fri Apr 9 2021) AVIATION...Updated w/ a discussion for the 09/12Z TAFs VFR condns were noted across the FA Fri morning. A warm frnt located over Cntrl LA was tracking N/wrd slower than guidance depicted. As this frnt slowly moves N/wrd into the state, cloud cover wl increase along w/ developing SHRA/TS at most terminals. Late in the PD, a line of TS is expected to track across the FA from W to E...have adjusted times accordingly w/ newer guidance along w/ introducing TEMPO TSRA groups at most terminals. Winds through the PD wl transition from Srly to become more Erly, however a more VRB pattern is expected later in the PD. /232/ PREV DISCUSSION...(ISSUED 346 AM CDT Fri Apr 9 2021) SHORT TERM...Today Through Saturday Night .Potential for strong to severe thunderstorms remains in place for portions of western, central, and southern Arkansas Friday afternoon and evening into early Saturday morning, however severe threat remains conditional and uncertain... .Synopsis... Latest WV sat imgry and mesoanalysis data indicated a quasi-closed H500 low pivoting N/wrd over the Midwest, w/ another shortwave trof upstream over the Nrn Cont Divide. Over the Srn Cntrl US, cyclonic sfc flow was noted over Wrn TX, w/ a weak warm frnt extending E- S/Ewrd over Ern TX and into Cntrl LA. To the S of this bndry, a moist Gulf airmass characterized by Td's in excess of 65-70F was noted. .Today... The aforementioned upper shortwave is progged to dig S/wrd into the Cntrl Plains and drive a cold frnt S/wrd w/ it. The warm frnt is expected to be located near the AR/LA border around 12Z Fri morning, w/ poleward moisture transport resulting in a plume of 65F+ Td's following behind. WAA/moisture advection wl continue to extend into the Srn half of the FA as the sfc low to the W begins arc to the N/E into OK. 00Z/06Z CAM guidance cont to suggest morning and early afternoon shower/tstorm activity wl be in place along the advancing warm frnt. Greater variance remains among guidance regarding the Nrly extent of the bndry, however consensus is pinning the bndry stalling near the I40 corridor, particularly as shower/tstorm activity increases. Pt fcst soundings suggest the presence of an EML, which will help in providing steep mid-lvl lapse rates w/ minimal capping invof the bndry and over Srn AR. ML buoyancy progs remain around 2000-2500 J/kg...it is noted that higher buoyancy progs assume greater bndry layer moisture content, e.g. Td's in excess of 65F, and this wl be dependent on the movement of the warm frnt. Scattered cellular development could contribute to an enhanced large/damaging hail threat through the afternoon and early evening over portions of Cntrl and Srn AR. .Friday Night... The evolution of a nocturnal MCS over the Srn half of the state late Fri night/early Sat morning remains conditional and uncertain...Lingering cirrus shields from afternoon precip and lower- lvl cloud cover via WAA wl hinder diurnal heating potential w/ evening T's hanging around the low-70s. A stout Theta-E grad wl accompany the warm frnt where it stalls, and a nocturnal forward propagating MCS as depicted somewhat consistently by CAM guidance is expected to follow the Srn periphery of this sfc feature. Bndry layer stabilization following earlier precip wl certainly play a role towards the magnitude of available nocturnal buoyancy, w/ pt fcst soundings still suggesting ML buoyancy of ~500-750 J/kg across Srn AR after 00Z. Modest 0-6 km bulk shear of 35-40 kts in conjunction w/ a 40 kt LLJ wl aid in cold pool/shear balance and could support a longer lived propagating MCS over the Srn portion of the FA. Should the conditionality of this fcst materialize, an enhanced damaging wind threat wl exist over Srn AR along the aforementioned Theta-E grad as an MCS tracks through the region. A minimal but non- zero QLCS tornado threat wl exist as well given sufficient 0-3 km bulk shear values. Fcst QPF of one inch to one and a half inches over the S/Ern half of the state where soil moisture and streams remain elevated from previous rainfall in the month could lead to an isolated flash flooding threat through the overnight PD. .Saturday... By Sat morning, sfc low pressure be located over the lower OH river valley, w/ a tailing cold frnt draped over AR from the N/E to S/W. Settled wx will be noted for the Natural State on Saturday as broad high pressure promotes subsidence and clearing skies. Drier and cooler air will be seen around the region w/ seasonable temps in the 60s over the N, and low to mid 70s. LONG TERM...Sunday Through Thursday No significant changes were made to the going fcst. The aforementioned upr storm sys wl be departing the region on Sun, with high pres settling into the area. Cooler temps wl be noted early Sun, but readings wl rebound into the 70s by the aftn, under abundant sunshine. Model solutions thru the new work week cont to indc a mainly zonal flow pattern acrs the Mid-South. A weak CDFNT is progged to drop SEWD thru AR Mon and early Mon ngt, eventually stalling south of the state thereafter. Data suggest that precip assocd with the FROPA wl be post-fntl and have included some slgt chc PoPs durg that time frame. Beyond Mon, a series of weak upr lvl impulses wl traverse the region. These systems wl interact with the stalled fntl bndry to bring additional rain chcs to much of the area every other day. Timing of these weak features rmn problematic with the various model solutions, so opted to keep PoPs mainly in the chc category. The better rain chcs/QPF amts wl be acrs Srn AR, closer to the stalled bndry. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...99
Hazardous weather outlook, Apr 9, 3:49 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 349 AM CDT Fri Apr 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-100900- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 349 AM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and a few thunderstorms, of which some could be strong, are expected to develop over central and southern Arkansas late Friday morning and continue into the early afternoon. Some large hail may accompany these storms. Later Friday night and into early Saturday morning, an MCS is expected to develop over eastern Oklahoma, and track across southern Arkansas. As this line of storms moves east, strong and damaging winds will be the primary hazard, with some brief QLCS tornadoes possible as well. Forecast rainfall amounts of one inch to one and a half inches over the southeastern half of the state where soil moisture and streams remain elevated from previous rainfall in the month could lead to an isolated flash flooding threat through the overnight period. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected during the period. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/44
In the hours before
Special weather statement, Apr 9, 1:59 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Little Rock AR 159 PM CDT Fri Apr 9 2021 ARZ012-021-091930- Johnson AR-Newton AR- 159 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON AND SOUTHERN NEWTON COUNTIES UNTIL 230 PM CDT... At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Woodland, or 10 miles north of Clarksville, moving northeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Walnut... Rosetta... Devils Knob... Salus... Fort Douglas... Ozone... Fallsville... Swain... Haw Creek Falls Campground... Deer... Dixon Ridge... Cowell... Nail... Hillcrest in Johnson County... Mineral Springs Recreation Area... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3554 9338 3556 9353 3586 9345 3583 9306 TIME...MOT...LOC 1859Z 213DEG 25KT 3561 9342 67
Special weather statement, Apr 9, 2:32 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Little Rock AR 232 PM CDT Fri Apr 9 2021 ARZ004-013-092000- Marion AR-Searcy AR- 232 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEARCY AND SOUTHWESTERN MARION COUNTIES UNTIL 300 PM CDT... At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over Duff, or 7 miles northwest of Marshall, moving north at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marshall... Marsena... Duff... Maumee... Rush... St. Joe... Gilbert... Zach... Ralph... Silver Hill... Mull... Maumee Crossing... Bruno... Snowball... Baker Ford... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3588 9266 3588 9282 3618 9283 3619 9254 TIME...MOT...LOC 1932Z 192DEG 26KT 3597 9276 67
Special weather statement, Apr 9, 2:44 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Little Rock AR 244 PM CDT Fri Apr 9 2021 ARZ014-015-023-024-092030- Stone AR-Van Buren AR-Izard AR-Cleburne AR- 244 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STONE...SOUTHERN IZARD... EAST CENTRAL VAN BUREN AND NORTHWESTERN CLEBURNE COUNTIES UNTIL 330 PM CDT... At 244 PM CDT, Doppler radar was tracking a strong thunderstorm near Greers Ferry, or near Fairfield Bay, moving north at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mountain View... Fairfield Bay... Greers Ferry... Brandenberg... Croker... Lone Star... Gid... Herpel... Lunenburg... Blanchard Springs Campground... Guion... Allison... Ben... Parma... Hanover... Turkey Creek... Mt Olive in Izard County... Brownsville... Brewer... Woodrow... LAT...LON 3553 9204 3562 9229 3610 9214 3600 9179 TIME...MOT...LOC 1944Z 198DEG 26KT 3566 9216 Goudsward
Special weather statement, Apr 9, 2:53 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Little Rock AR 253 PM CDT Fri Apr 9 2021 ARZ003-092015- Boone AR- 253 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE COUNTY UNTIL 315 PM CDT... At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near Carrollton, or 9 miles northwest of Harrison, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Harrison... Omaha... Roberson Hollow... Capps... Self... Alpena... Crumpler Subdivision... Batavia... Bear Creek Springs... New Hope in Boone County... Burlington... Ridgeway... LAT...LON 3650 9302 3622 9317 3626 9330 3650 9330 TIME...MOT...LOC 1953Z 198DEG 26KT 3634 9325 Goudsward
Local storm report, Apr 9, 2:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 9 NW HARRISON 36.33N 93.23W
04/09/2021 E1.00 INCH BOONE AR TRAINED SPOTTER
&&
EVENT NUMBER LZK2100555
GOUDSWARDSpecial weather statement, Apr 9, 3:07 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Little Rock AR 307 PM CDT Fri Apr 9 2021 ARZ003>006-015-092045- Baxter AR-Marion AR-Boone AR-Fulton AR-Izard AR- 307 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...NORTHERN MARION...NORTHEASTERN BOONE...BAXTER AND WESTERN FULTON COUNTIES UNTIL 345 PM CDT... At 307 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Myrtle to near Herron. Movement was northeast at 50 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Mountain Home... Bull Shoals... Salem in Fulton County... Yellville... Gassville... Calico Rock... Flippin... Lakeview in Baxter County... Diamond City... Oxford... Norfork... Salesville... Bergman... Viola... Lead Hill... Pineville... Briarcliff... Pyatt... Arkawana... Bexar... LAT...LON 3609 9194 3631 9316 3650 9312 3650 9169 TIME...MOT...LOC 2007Z 228DEG 42KT 3635 9304 3617 9232 Goudsward
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:36 AM CDT | Special Weather Statement | LZK | Clark | 39 min |
| Apr 9, 1:14 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 9, 1:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 14 min |
| Apr 9, 1:59 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 9, 2:32 PM CDT | Special Weather Statement | LZK | Searcy | 28 min |
| Apr 9, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 53 min |
| Apr 9, 2:44 PM CDT | Special Weather Statement | LZK | Cleburne, Stone | 46 min |
| Apr 9, 2:53 PM CDT | Special Weather Statement | LZK | Boone | 22 min |
| Apr 9, 3:07 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Fulton, Marion | 38 min |
| Apr 9, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Ouachita | 66 min |
| Apr 9, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Randolph, Sharp | 43 min |
| Apr 9, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 42 min |
| Apr 9, 3:46 PM CDT | Tornado Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Lincoln | 29 min |
| Apr 9, 3:47 PM CDT | Special Weather Statement | LZK | Lawrence | 43 min |
| Apr 9, 3:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Jefferson, Lincoln | 65 min |
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln | 67 min |
| Apr 9, 5:18 PM CDT | Special Weather Statement | LZK | Phillips | 42 min |
| Apr 9, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.